Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2005, 4:33 PM EDT for Schuyler County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2005, 4:33 PM EDT (20:33 UTC)
- Expired
- May 27, 2005, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Schuyler County, NY
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:25 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:59 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 2:59 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT FRI MAY 27 2005 .SHORT TERM (TODAY - SATURDAY)... COLD FRONT SLIDING THROUGH REGION THIS EVENING. THUNDERSTORMS BREAKING OUT AHEAD OF FRONT ARE FORMING IN AN ATMOSPHERE WITH A RATHER LOW FREEZING LEVEL (7500 FEET). HENCE POTENTIAL FOR HAIL FORMATION IS MUCH HIGHER THAN NORMAL. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE UNTIL AROUND SUNSET WHEN ATMOSPHERE STABILIZES. SFC TROF APPROACHES FROM WEST ON SATURDAY AS UPPER LOW SETTLES OVERHEAD ONCE MORE. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING. GIVEN OMEGA LIFT OVERNIGHT COULD NOT REMOVE POPS ENTIRELY...SO WENT CHC POP ALL AREAS FOR ISOLATED SHOWERS. ON SUNDAY THE UPPER LOW IS FIRMLY IN PLACE. GIVEN COLD POOL ALOFT IT SEEMS MOS TEMP PROGS ARE TOO OPTIMISTIC. FORECASTED BELOW GUIDANCE AS ANY DIURNAL HEATING WILL HAVE TO CONTEND WITH CU/SCU FORMATION AND POSSIBLY ADDITIONAL SHOWER ACTIVITY. DJP && .LONG TERM (SUN NIGHT - FRIDAY)... CONFIDENCE DURING THE EXTENDED PERIOD REMAINS LOW DUE TO INCONSISTENCIES AMONG MODELS AND SUBSEQUENT RUNS. MEAN TROF WILL REMAIN OVER THE NORTHEAST THROUGH THE EARLY PART OF NEXT WEEK, FOLLOWED BY A BUILDING RIDGE. WILL CONTINUE WITH DIURNALLY INDUCED SHOWERS SUNDAY EVENING AND MONDAY AFTERNOON. WILL INCLUDE CHC POPS ON TUE AS GFS IS INDICATING A SFC LOW WILL MOVE FROM THE MID ATLANTIC REGION INTO THE NORTHEAST. BOTH THE CANADIAN AND ECMWF ARE MUCH WEAKER WITH THIS FEATURE AND INDICATE NO PHASING WITH WEAK IMPULSE EXITING OFF THE MID ATLANTIC COAST. REMAINDER OF EXTENDED LOOKS DRY FOR NOW WITH UPPER LEVEL RIDGING AND SFC HIGH PRESSURE IN VCNTY. STAYED CLOSE TO HPC GUIDANCE, EXCEPT LOWERED POPS ON TUE INTO CHC CATEGORY. RRM && .AVIATION (27/18Z - 28/18Z)... SCT/BKN CONDITIONS WILL PERSIST INTO THE EARLY EVENING HOURS WITH CIGS AROUND 5K FT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH LATE AFTERNOON WITH BRIEF MVFR CONDITIONS POSSIBLE IN ANY TSRA. TSRA ARE MOST LIKELY AT (ELM/ITH/BGM/AVP). BY EARLY EVENING SKIES WILL BECOME SCATTERED AT 5-7K FT AND CONTINUE UNTIL END OF FORECAST PERIOD. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SEVERE TSTORM WATCH UNTIL 9 PM NYC007-015-017-023-025-077- 097-099-101-105-107-109-123 .PA...SEVERE TSTORM WATCH UNTIL 9 PM...ALL COUNTIES
Hazardous weather outlook, May 27, 2:30 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT FRI MAY 27 2005 NYZ005-009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-072-280800- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN CAYUGA NY- NORTHERN ONEIDA NY-NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA- SCHUYLER NY-SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY- SOUTHERN WAYNE PA-STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY- TOMPKINS NY-WYOMING PA-YATES NY- 230 PM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL WITH DIAMETERS OF UP TO 1 INCH... AND ISOLATED WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND EARLY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MSE
In the hours before
Special weather statement, May 27, 3:25 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT FRI MAY 27 2005 PAZ038-272000- BRADFORD PA- 325 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR EAGLES MERE...OR ABOUT 10 MILES WEST OF NEW ALBANY...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ALBANY AND EVERGREEN AT 340 PM. WILMOT AND CHERRYTOWN AT 355 PM. HOLLENBACK AND BROWNTOWN AT 400 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, May 27, 3:52 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EDT FRI MAY 27 2005 NYZ022-272015- STEUBEN NY- 352 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL JUST NORTHWEST OF CORNING...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... MEADS CREEK AND BRADFORD AT 400 PM. HORNBY AT 405 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, May 27, 3:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 358 PM EDT FRI MAY 27 2005 PAZ044-048-072-272100- LACKAWANNA PA-PIKE PA-WAYNE PA- 358 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL NEAR CARBONDALE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE ARIEL AT 405 PM. ARLINGTON AND HEADLEY AT 410 PM. LAKEVILLE AT 415 PM. PAUPACK AT 420 PM. KIMBLES AND HAWLEY AT 425 PM. ROWLAND AND WESTCOLANG PARK AT 435 PM. THIS THUNDERSTORM WILL PASS OVER THE NORTHERN HALF OF LAKE WALLENPAUPACK BY 420 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. PADAVONA
Special weather statement, May 27, 4:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT FRI MAY 27 2005 NYZ016-272100- SENECA NY- 411 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING INTO THE AREA... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CANANDAIGUA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... BORDER CITY AT 420 PM. PACKWOOD CORNERS AT 425 PM. ROSE HILL AND WATERLOO AT 430 PM. MAC DOUGALL AND KENDAIA AT 435 PM. ROMULUS AND FAYETTE AT 445 PM. EAST VARICK AND HAYTS CORNERS AT 450 PM. THIS THUNDERSTORM WILL PASS OVER THE NORTHERN HALF OF SENECA LAKE BETWEEN 425 PM AND 435 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. PADAVONA
Special weather statement, May 27, 4:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 419 PM EDT FRI MAY 27 2005 PAZ043-044-047-272045- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 419 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR TUNKHANNOCK...OR ABOUT 3 MILES SOUTH OF STULL...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... BEAUMONT AND VERNON AT 425 PM. ORANGE AND CENTER MORELAND AT 430 PM. RANSOM AND HARDING AT 435 PM. OLD FORGE AND DURYEA AT 440 PM. WEST SCRANTON AND TAYLOR AT 445 PM.
Special weather statement, May 27, 4:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 427 PM EDT FRI MAY 27 2005 NYZ016-017-272130- CAYUGA NY-SENECA NY- 427 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH GUSTY WINDS AND DANGEROUS LIGHTNING MOVING INTO THE AREA... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR WATERLOO...OR ABOUT 3 MILES WEST OF ROSE HILL...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... MAC DOUGALL AT 440 PM. FAYETTE AND ROMULUS AT 445 PM. EAST VARICK AND CANOGA AT 450 PM. UNION SPRINGS AT 455 PM. AURORA AT 500 PM. THIS THUNDERSTORM WILL PASS OVER CENTRAL CAYUGA LAKE BETWEEN 450 PM AND 500 PM. BOATERS ARE URGED TO RETURN TO SHORE IMMEDIATELY. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:14 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 31 min |
| May 27, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 34 min |
| May 27, 5:16 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Tompkins | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.